Alert archive / New York / Wind Advisories in 2006
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 2, 2006, 6:14 AM EST for 4 counties in Connecticut; 5 counties in New York. It took effect at Jan 3, 2006, 3:43 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 6:14 AM EST (11:14 UTC)
- In effect from
- Jan 3, 2006, 3:43 AM EST
- Expired
- Jan 3, 2006, 9:26 AM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 021114 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 614 AM EST MON JAN 2 2006 ...STRONG WINDS WILL IMPACT SOME COASTAL AREAS FROM VERY LATE TONIGHT THROUGH LATE TUESDAY NIGHT... .A NOREASTER WILL DEVELOP OFF DELMARVA TONIGHT. EAST TO NORTHEASTERLY WINDS WILL BEGIN TO PICK UP ACROSS THE REGION IN ADVANCE OF THIS SYSTEM. BY LATE TONIGHT AND CONTINUING THROUGH THE BULK OF TUESDAY NIGHT...THESE WINDS ARE LIKELY TO GUST BETWEEN 40 AND 50 MPH AT TIMES. CTZ012-NYZ079>081-022000- /O.NEW.KOKX.WI.Y.0001.060103T1000Z-060104T0900Z/ SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 614 AM EST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 4 AM EST WEDNESDAY. STRONG WINDS WILL DEVELOP OVER MOST OF EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT...BEGINNING VERY LATE TONIGHT. REMEMBER...A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KOKX 021940 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 240 PM EST MON JAN 2 2006 ...STRONG WINDS WILL IMPACT COASTAL AREAS FROM VERY EARLY TUESDAY MORNING THROUGH MUCH OF TUESDAY NIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST LATE TONIGHT AND INTENSIFY SIGNIFICANTLY TUESDAY AS IT HEADS TO THE SOUTH AND EAST OF LONG ISLAND. EAST TO NORTHEASTERLY WINDS WILL BEGIN TO PICK UP ACROSS THE REGION IN ADVANCE OF THIS SYSTEM TONIGHT. THESE WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH AT TIMES FROM EARLY TUESDAY MORNING THROUGH MUCH OF TUESDAY NIGHT. CTZ009>011-NYZ072>078-030500- /O.EXB.KOKX.WI.Y.0001.060103T1200Z-060104T0600Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- 240 PM EST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY. STRONG WINDS WILL DEVELOP BEGINNING EARLY TUESDAY MORNING...AND CONTINUING THROUGH MUCH OF TUESDAY NIGHT BEFORE SUBSIDING. REMEMBER...A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS COULD DOWN TREE BRANCHES AND POWER LINES...WHICH COULD CAUSE SCATTERED POWER OUTAGES. $$ CTZ012-NYZ079>081-030500- /O.EXT.KOKX.WI.Y.0001.060103T1200Z-060104T0600Z/ SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 240 PM EST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY. STRONG WINDS WILL DEVELOP OVER MOST OF EASTERN LONG ISLAND AND SOUTHEASTERN CONNECTICUT...BEGINNING EARLY TUESDAY MORNING AND CONTINUING THROUGH MUCH OF TUESDAY NIGHT BEFORE SUBSIDING. REMEMBER...A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS COULD DOWN TREE BRANCHES AND POWER LINES...WHICH COULD CAUSE SCATTERED POWER OUTAGES. $$
000 WWUS71 KOKX 030303 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1003 PM EST MON JAN 2 2006 ...STRONG WINDS WILL IMPACT COASTAL AREAS FROM EARLY TUESDAY MORNING THROUGH MUCH OF TUESDAY NIGHT... .AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST LATE TONIGHT AND INTENSIFY SIGNIFICANTLY TUESDAY AS IT HEADS TO THE SOUTH AND EAST OF LONG ISLAND. EAST TO NORTHEASTERLY WINDS WILL BEGIN TO PICK UP ACROSS THE REGION IN ADVANCE OF THIS SYSTEM TONIGHT. THESE WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AT TIMES FROM EARLY TUESDAY MORNING THROUGH MUCH OF TUESDAY NIGHT. CTZ009>012-NYZ072>081-031115- /O.CON.KOKX.WI.Y.0001.060103T1200Z-060104T0600Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1003 PM EST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST WEDNESDAY. STRONG EAST TO NORTHEAST WINDS WILL DEVELOP BEGINNING EARLY TUESDAY MORNING...AND CONTINUE THROUGH MUCH OF TUESDAY NIGHT BEFORE SUBSIDING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS INTO THE 45 TO 55 MPH RANGE. REMEMBER...A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS COULD DOWN TREE BRANCHES AND POWER LINES...WHICH COULD CAUSE SCATTERED POWER OUTAGES. $$
000 WWUS71 KOKX 030843 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 343 AM EST TUE JAN 3 2006 ...STRONG WINDS WILL IMPACT COASTAL AREAS TODAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY SIGNIFICANTLY TODAY AS IT HEADS TO THE SOUTH AND EAST OF LONG ISLAND. THE LOW WILL THEN HEAD WELL SOUTHEAST OF CAPE COD ON WEDNESDAY. CTZ009>012-NYZ072>081-031645- /O.EXT.KOKX.WI.Y.0001.060103T0843Z-060104T0000Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 343 AM EST TUE JAN 3 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG EAST TO NORTHEAST WINDS WILL CONTINUE TO DEVELOP THIS MORNING...AND CONTINUE THROUGH MUCH OF TODAY. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS IN THE 45 TO 55 MPH RANGE. THE HIGHEST WINDS ARE EXPECTED ACROSS LONG ISLAND. REMEMBER...A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDS COULD DOWN LARGE TREE BRANCHES AND POWER LINES...WHICH COULD CAUSE SCATTERED POWER OUTAGES. $$
000 WWUS71 KOKX 031426 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 926 AM EST TUE JAN 3 2006 ...GUSTY WINDS TO CONTINUE TODAY... .STRONG LOW PRESSURE SOUTH OF LONG ISLAND WILL MOVE SLOWLY EAST TODAY. CTZ009>012-NYZ072>081-031530- /O.CAN.KOKX.WI.Y.0001.000000T0000Z-060104T0000Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 926 AM EST TUE JAN 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO BE QUITE GUSTY TODAY...REACHING SPEEDS OF 20 TO 25 MPH WITH SOME GUSTS TO 30 TO 35 MPH. HOWEVER...THEY WILL NOT REACH ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:45 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 2, 3:45 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
345 AM EST MON JAN 2 2006
.NEAR TERM (TODAY THROUGH TONIGHT)...
HIGH PRESSURE SYSTEM WILL SLIP OUT TO SEA THIS MORNING WHICH WILL
ALLOW A LOW PRESSURE SYSTEM OVER THE MIDWEST TO ADVANCE EASTWARD. IN
RESPONSE TO THIS...CLOUDS ACROSS THE REGION WILL GRADUALLY LOWER AND
THICKEN TODAY AND BY EARLY TO MID AFTERNOON SOME RAIN IS EXPECTED TO
EDGE INTO WESTERN PORTIONS OF THE TRI-STATE REGION. ACROSS SOME OF
THE COLDER INTERIOR LOCATIONS...THERE MAY BE SOME SNOW MIXED IN
INITIALLY. USED A BLEND OF THE METS AND MAVS FOR TODAY HIGHS WHICH
YIELDED SLIGHTLY ABOVE SEASONAL LEVELS.
TONIGHT WILL SEE THE PARENT LOW WEAKENING AS IT MOVES INTO THE OHIO
VALLEY WHILE A SECONDARY LOW BEGINS TO DEVELOP OVER THE MID ATLANTIC
STATES. THIS LOW WILL BECOME THE PRIMARY PLAYER IN A VERY
INTERESTING WEATHER SITUATION. WHILE THE RAINS FROM THIS AFTERNOON
CONTINUE INTO THE NIGHT FOR ALL COASTAL LOCATIONS...COLDER AIR WILL
BE WORKING IN FROM THE NORTHEAST AS THE COASTAL LOW INTENSIFIES INTO
A NOREASTER. THIS COLDER AIR WILL BEGIN TO GRADUALLY CHANGE THE
RAIN OVER TO A MIX OF SNOW AND FREEZING RAIN INLAND. BY DAYBREAK
TUESDAY BETWEEN 1 AND 3 INCHES OF SNOW AND ICE MAY BLANKET THE
GROUND. MOSTLY CLOUDY SKIES WILL PREVAIL OVERNIGHT BUT THE LOWER
CLOUDS WILL LIKELY BREAK UP GIVING WAY TO MORE MID AND HIGH LEVEL
CLOUDS. WITH MOIST BOUNDARY LAYER AND MOIST GROUND IN PLACE THERE
MAY BE SOME PATCHY FOG AROUND...ESPECIALLY IF CLOUDS CAN BREAK FOR
AWHILE. OTHERWISE...NO SIGNIFICANT CHANGES TO THE OVERNIGHT
FORECAST...JUST SOME TWEAKS TO ACCOUNT FOR CURRENT TRENDS.
&&
.SHORT TERM (TUESDAY THROUGH TUESDAY NIGHT)...
TUESDAY WILL SEE THE NOREASTER CONTINUE TO DEVELOP AS IT MOVES BY
TO THE SOUTH OF LONG ISLAND. MOST OF THE TRI-STATE REGION WILL
EXPERIENCE SOME RATHER STRONG NORTHEASTERLY WINDS AS A RESULT OF
THIS...ESPECIALLY COASTAL LOCATIONS. WIND GUSTS MAY REACH BETWEEN 45
AND AROUND 50 MPH AT TIMES. THESE NORTHEASTERLY WINDS WILL ALSO
CONTINUE TO PUMP COLDER AIR INTO THE ENTIRE REGION. NEAR THE
COAST...THE TYPE OF PRECIPITATION SHOULD STAY ALL RAIN...AT LEAST
UNTIL LATE IN THE DAY WHEN IT MAY THEN BEGIN TO MIX WITH SNOW.
FURTHER INLAND THE WINTRY MIX OF SNOW AND FREEZING RAIN WILL
CONTINUE THROUGHOUT THE DAY.
DURING TUESDAY NIGHT THE STORM WILL HEAD SLOWLY OUT TO SEA ENDING
THE PRECIPITATION FROM WEST TO EAST ACROSS THE TRI-STATE REGION.
BEFORE IT ALL ENDS..EVEN THE COAST MAY SEE A COATING OF SNOW AND ICE.
IN ADDITION...THE STRONG ONSHORE WINDS WILL CAUSE WATER TO PILE UP
ALONG OUR SHORE AND THUS TIDES TO RISE. WIDESPREAD MINOR TO LOCALLY
MODERATE COASTAL FLOODING CAN BE EXPECTED WITH THE HIGH TIDE CYCLE
BEGINNING LATE TUESDAY MORNING. THE NEXT HIGH TIDE CYCLE TUESDAY
NIGHT WILL LIKELY SEE THE MODERATE COASTAL FLOODING BECOMING MORE
WIDESPREAD.
ALL OF THIS WILL LIKELY CAUSE SOME SIGNIFICANT IMPACT ON TRAVEL
ACROSS THE REGION...ESPECIALLY INLAND.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
WEAK HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COASTAL LOW
WEDNESDAY THEN QUICKLY WEAKENS AS NEXT NORTHERN STREAM SYSTEM MOVES
INTO THE GREAT LAKES LATE WEDNESDAY NIGHT. MIXED PRECIPITATION AT
THE START ACROSS THE AREA THEN RAIN AS WARMER AIR MOVES IN. LOW
MOVES EAST OF THE CWA THURSDAY NIGHT. BOTH SATURDAY AND SUNDAY
APPEAR DRY.
&&
.MARINE...
TRANQUIL WINDS/SEAS EXPECTED ON AREA WATERS UNTIL AROUND MIDNIGHT
TONIGHT. LOW PRESSURE THEN RAPIDLY DEVELOPS OFF THE DELMARVA
PENINSULA TONIGHT...AND A TIGHT PRESSURE GRADIENT WILL PRODUCE GALE
FORCE WINDS ON ALL WATERS TONIGHT. BY TUE MORNING...STORM FORCE
WINDS WILL BE EXPECTED ON EASTERN OCEAN/SOUND WATERS AS LOW PRESSURE
STRENGTHENS SOUTH AND EAST OF LONG ISLAND. SEAS WILL BE BUILDING TO
12 TO 15 FT LATE TUE AND TUE NIGHT ON THE OCEAN...AND UP TO 7 FT ON
LI SOUND. HAVE CUT BACK SLIGHTLY ON WNA GUIDANCE...WHICH WANTED TO
PRODUCE 17 TO 20 FT WAVES.
WILL BE ISSUING COASTAL FLOOD WATCH AS WELL...AS A STRONG EASTERLY
FETCH WILL PILE WATER TOWARD THE COAST. MODERATE COASTAL FLOODING
MAY BE POSSIBLE AS WELL DURING THE TIMES OF HIGH TIDE...ESPECIALLY
TUE NIGHT. THE PATTERN WILL REMAIN UNSETTLED THROUGH THE END OF THE
WEEK...REQUIRING AT LEAST SCA FLAGS FOR A GOOD PART OF THE WEEK.
&&
.AVIATION...
VFR CIGS/VSBYS IN PLACE FOR THE MOST PART THROUGH 18-20Z TODAY.
PRECIP THEN BEGINS TO OVERSPREAD AREA TERMINALS IN THE FORM OF LIGHT
RAIN AT MOST COASTAL TERMINALS...BUT MIXED WITH SNOW AT INLAND
TERMINALS. CIGS/VSBYS WILL QUICKLY DROP TO IFR OR LOWER AFTER ABOUT
00Z AS LOW PRESSURE DEEPENS OFF THE DELMARVA PENINSULA.
&&
.HYDROLOGY...
DRY UNTIL THIS AFTERNOON...THEN LONG DURATION EVENT INTO TUESDAY
NIGHT WITH AROUND AN INCH OF LIQUID EQUIVALENT...BUT LOCALLY
HIGHER AMOUNTS POSSIBLE. THIS MAY CAUSE URBAN FLOOD PROBLEMS AT THE
COAST WHERE MOSTLY RAIN IS EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FOR CTZ005>008 FROM 10 PM MONDAY TO
3 AM WEDNESDAY.
...COASTAL FLOOD WATCH FOR CTZ009>012 FROM 10 AM TUESDAY TO
3 AM WEDNESDAY.
NJ...WINTER WEATHER ADVISORY FOR NJZ002>004 FROM 10 PM MONDAY TO
3 AM WEDNESDAY.
...COASTAL FLOOD WATCH FOR NJZ006 FROM 10 AM TUESDAY TO
3 AM WEDNESDAY.
NY...WINTER WEATHER ADVISORY FOR NYZ067>070 FROM 10 PM MONDAY TO
3 AM WEDNESDAY.
...COASTAL FLOOD WATCH FOR NYZ071>081 FROM 10 AM TUESDAY TO
3 AM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330-350 FROM MIDNIGHT TUESDAY TO
7 AM TUESDAY.
...STORM WARNING FOR ANZ330-350 FROM 7 AM TUESDAY TO
3 AM WEDNESDAY.
...GALE WARNING FOR ANZ335-338-353-355 FROM MIDNIGHT TUESDAY
TO 7 AM WEDNESDAY.
&&In the hours before
Special weather statement, Jan 2, 4:41 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 441 AM EST MON JAN 2 2006 CTZ005>008-NJZ002>004-NYZ067>070-021800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 441 AM EST MON JAN 2 2006 ...NOREASTER EXPECTED TO IMPACT THE TRI-STATE REGION TONIGHT THROUGH TUESDAY NIGHT... ...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH TUESDAY... A HIGH PRESSURE SYSTEM WILL SLIP OUT TO SEA THIS MORNING WHICH WILL ALLOW A LOW PRESSURE SYSTEM OVER THE MIDWEST TO ADVANCE EASTWARD. IN RESPONSE TO THIS...CLOUDS ACROSS THE REGION WILL GRADUALLY LOWER AND THICKEN TODAY AND BY EARLY TO MID AFTERNOON SOME RAIN IS EXPECTED TO EDGE INTO WESTERN PORTIONS OF THE TRI-STATE REGION. ACROSS SOME OF THE COLDER INTERIOR LOCATIONS...THERE MAY BE SOME SNOW MIXED IN INITIALLY. TONIGHT WILL SEE THE PARENT LOW WEAKENING AS IT MOVES INTO THE OHIO VALLEY WHILE A SECONDARY LOW BEGINS TO DEVELOP OVER THE MID ATLANTIC STATES. THIS LOW WILL BECOME THE PRIMARY PLAYER IN A VERY INTERESTING WEATHER SITUATION. WHILE THE RAINS FROM THIS AFTERNOON CONTINUE INTO EARLY THIS EVENING...COLDER AIR WILL BE WORKING IN FROM THE NORTHEAST AS THE COASTAL LOW INTENSIFIES INTO A NOREASTER. THIS COLDER AIR WILL BEGIN TO GRADUALLY CHANGE THE RAIN OVER TO SNOW...SLEET AND FREEZING RAIN. TUESDAY WILL SEE THE NOREASTER CONTINUE TO DEVELOP AS IT MOVES BY TO THE SOUTH OF LONG ISLAND. MOST OF THE TRI-STATE REGION WILL EXPERIENCE SOME RATHER STRONG NORTHEASTERLY WINDS AS A RESULT OF THIS. WIND GUSTS MAY REACH BETWEEN 40 AND AROUND 50 MPH AT TIMES. THESE NORTHEASTERLY WINDS WILL ALSO CONTINUE TO PUMP COLDER AIR INTO THE ENTIRE REGION. THIS WILL CONTINUE A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN THROUGHOUT THE DAY...ALTHOUGH THEY MAY TURN TO JUST A PLAIN RAIN FOR A SHORT TIME. DURING TUESDAY NIGHT THE STORM WILL HEAD SLOWLY OUT TO SEA ENDING THE PRECIPITATION FROM WEST TO EAST ACROSS THE TRI-STATE REGION. ALL OF THIS WILL LIKELY CAUSE SOME SIGNIFICANT IMPACT ON TRAVEL ACROSS THE REGION...ESPECIALLY INLAND. ALL SHOULD KEEP ABREAST OF THE LATEST FORECAST AND STATEMENT REGARDING THIS UPCOMING EVENT. CTZ009>012-NJZ005-006-011-NYZ071>081-021800- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 441 AM EST MON JAN 2 2006 ...NOREASTER EXPECTED TO IMPACT THE TRI-STATE REGION TONIGHT THROUGH TUESDAY NIGHT... ...WINTER WEATHER ADVISORY IN EFFECT FOR INLAND LOCATIONS TONIGHT THROUGH TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FOR THE ENTIRE COASTLINE TUESDAY... A HIGH PRESSURE SYSTEM WILL SLIP OUT TO SEA THIS MORNING WHICH WILL ALLOW A LOW PRESSURE SYSTEM OVER THE MIDWEST TO ADVANCE EASTWARD. IN RESPONSE TO THIS...CLOUDS ACROSS THE REGION WILL GRADUALLY LOWER AND THICKEN TODAY AND BY EARLY TO MID AFTERNOON SOME RAIN IS EXPECTED TO EDGE INTO WESTERN PORTIONS OF THE TRI-STATE REGION. TONIGHT WILL SEE THE PARENT LOW WEAKENING AS IT MOVES INTO THE OHIO VALLEY WHILE A SECONDARY LOW BEGINS TO DEVELOP OVER THE MID ATLANTIC STATES. THIS LOW WILL BECOME THE PRIMARY PLAYER IN A VERY INTERESTING WEATHER SITUATION. WHILE THE RAINS FROM THIS AFTERNOON CONTINUE INTO THE NIGHT...COLDER AIR WILL BE WORKING IN FROM THE NORTHEAST AS THE COASTAL LOW INTENSIFIES INTO A NOREASTER. TUESDAY WILL SEE THE NOREASTER CONTINUE TO DEVELOP AS IT MOVES BY TO THE SOUTH OF LONG ISLAND. MOST OF THE TRI-STATE REGION WILL EXPERIENCE SOME RATHER STRONG NORTHEASTERLY WINDS AS A RESULT OF THIS...ESPECIALLY COASTAL LOCATIONS. WIND GUSTS MAY REACH BETWEEN 45 AND AROUND 50 MPH AT TIMES. THESE NORTHEASTERLY WINDS WILL ALSO CONTINUE TO PUMP COLDER AIR INTO THE ENTIRE REGION. NEAR THE COAST...THE TYPE OF PRECIPITATION SHOULD STAY ALL RAIN...AT LEAST UNTIL LATE IN THE DAY WHEN IT MAY THEN BEGIN TO MIX WITH SNOW. DURING TUESDAY NIGHT THE STORM WILL HEAD SLOWLY OUT TO SEA ENDING THE PRECIPITATION FROM WEST TO EAST ACROSS THE TRI-STATE REGION. BEFORE IT ALL ENDS..EVEN THE COAST MAY SEE A COATING OF SNOW AND ICE. IN ADDITION...THE STRONG ONSHORE WINDS WILL CAUSE WATER TO PILE UP ALONG OUR SHORE AND THUS TIDES TO RISE. MINOR TO MODERATE COASTAL FLOODING CAN BE EXPECTED WITH THE HIGH TIDE CYCLE BEGINNING LATE TUESDAY MORNING. THE NEXT HIGH TIDE CYCLE TUESDAY NIGHT WILL LIKELY SEE THE MODERATE COASTAL FLOODING BECOMING MORE WIDESPREAD. ALL OF THIS WILL LIKELY CAUSE SOME SIGNIFICANT IMPACT ON TRAVEL ACROSS THE REGION...ESPECIALLY INLAND. ALL SHOULD KEEP ABREAST OF THE LATEST FORECAST AND STATEMENT REGARDING THIS UPCOMING EVENT.
Special weather statement, Jan 2, 4:41 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 441 AM EST MON JAN 2 2006 CTZ005>008-NJZ002>004-NYZ067>070-021800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 441 AM EST MON JAN 2 2006 ...NOREASTER EXPECTED TO IMPACT THE TRI-STATE REGION TONIGHT THROUGH TUESDAY NIGHT... ...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH TUESDAY... A HIGH PRESSURE SYSTEM WILL SLIP OUT TO SEA THIS MORNING WHICH WILL ALLOW A LOW PRESSURE SYSTEM OVER THE MIDWEST TO ADVANCE EASTWARD. IN RESPONSE TO THIS...CLOUDS ACROSS THE REGION WILL GRADUALLY LOWER AND THICKEN TODAY AND BY EARLY TO MID AFTERNOON SOME RAIN IS EXPECTED TO EDGE INTO WESTERN PORTIONS OF THE TRI-STATE REGION. ACROSS SOME OF THE COLDER INTERIOR LOCATIONS...THERE MAY BE SOME SNOW MIXED IN INITIALLY. TONIGHT WILL SEE THE PARENT LOW WEAKENING AS IT MOVES INTO THE OHIO VALLEY WHILE A SECONDARY LOW BEGINS TO DEVELOP OVER THE MID ATLANTIC STATES. THIS LOW WILL BECOME THE PRIMARY PLAYER IN A VERY INTERESTING WEATHER SITUATION. WHILE THE RAINS FROM THIS AFTERNOON CONTINUE INTO EARLY THIS EVENING...COLDER AIR WILL BE WORKING IN FROM THE NORTHEAST AS THE COASTAL LOW INTENSIFIES INTO A NOREASTER. THIS COLDER AIR WILL BEGIN TO GRADUALLY CHANGE THE RAIN OVER TO SNOW...SLEET AND FREEZING RAIN. TUESDAY WILL SEE THE NOREASTER CONTINUE TO DEVELOP AS IT MOVES BY TO THE SOUTH OF LONG ISLAND. MOST OF THE TRI-STATE REGION WILL EXPERIENCE SOME RATHER STRONG NORTHEASTERLY WINDS AS A RESULT OF THIS. WIND GUSTS MAY REACH BETWEEN 40 AND AROUND 50 MPH AT TIMES. THESE NORTHEASTERLY WINDS WILL ALSO CONTINUE TO PUMP COLDER AIR INTO THE ENTIRE REGION. THIS WILL CONTINUE A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN THROUGHOUT THE DAY...ALTHOUGH THEY MAY TURN TO JUST A PLAIN RAIN FOR A SHORT TIME. DURING TUESDAY NIGHT THE STORM WILL HEAD SLOWLY OUT TO SEA ENDING THE PRECIPITATION FROM WEST TO EAST ACROSS THE TRI-STATE REGION. ALL OF THIS WILL LIKELY CAUSE SOME SIGNIFICANT IMPACT ON TRAVEL ACROSS THE REGION...ESPECIALLY INLAND. ALL SHOULD KEEP ABREAST OF THE LATEST FORECAST AND STATEMENT REGARDING THIS UPCOMING EVENT. CTZ009>012-NJZ005-006-011-NYZ071>081-021800- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 441 AM EST MON JAN 2 2006 ...NOREASTER EXPECTED TO IMPACT THE TRI-STATE REGION TONIGHT THROUGH TUESDAY NIGHT... ...COASTAL FLOOD WATCH IN EFFECT FOR THE ENTIRE COASTLINE TUESDAY... A HIGH PRESSURE SYSTEM WILL SLIP OUT TO SEA THIS MORNING WHICH WILL ALLOW A LOW PRESSURE SYSTEM OVER THE MIDWEST TO ADVANCE EASTWARD. IN RESPONSE TO THIS...CLOUDS ACROSS THE REGION WILL GRADUALLY LOWER AND THICKEN TODAY AND BY EARLY TO MID AFTERNOON SOME RAIN IS EXPECTED TO EDGE INTO WESTERN PORTIONS OF THE TRI-STATE REGION. TONIGHT WILL SEE THE PARENT LOW WEAKENING AS IT MOVES INTO THE OHIO VALLEY WHILE A SECONDARY LOW BEGINS TO DEVELOP OVER THE MID ATLANTIC STATES. THIS LOW WILL BECOME THE PRIMARY PLAYER IN A VERY INTERESTING WEATHER SITUATION. WHILE THE RAINS FROM THIS AFTERNOON CONTINUE INTO THE NIGHT...COLDER AIR WILL BE WORKING IN FROM THE NORTHEAST AS THE COASTAL LOW INTENSIFIES INTO A NOREASTER. TUESDAY WILL SEE THE NOREASTER CONTINUE TO DEVELOP AS IT MOVES BY TO THE SOUTH OF LONG ISLAND. MOST OF THE TRI-STATE REGION WILL EXPERIENCE SOME RATHER STRONG NORTHEASTERLY WINDS AS A RESULT OF THIS...ESPECIALLY COASTAL LOCATIONS. WIND GUSTS MAY REACH BETWEEN 45 AND AROUND 50 MPH AT TIMES. THESE NORTHEASTERLY WINDS WILL ALSO CONTINUE TO PUMP COLDER AIR INTO THE ENTIRE REGION. NEAR THE COAST...THE TYPE OF PRECIPITATION SHOULD STAY ALL RAIN...AT LEAST UNTIL LATE IN THE DAY WHEN IT MAY THEN BEGIN TO MIX WITH SNOW. DURING TUESDAY NIGHT THE STORM WILL HEAD SLOWLY OUT TO SEA ENDING THE PRECIPITATION FROM WEST TO EAST ACROSS THE TRI-STATE REGION. BEFORE IT ALL ENDS..EVEN THE COAST MAY SEE A COATING OF SNOW AND ICE. IN ADDITION...THE STRONG ONSHORE WINDS WILL CAUSE WATER TO PILE UP ALONG OUR SHORE AND THUS TIDES TO RISE. MINOR TO MODERATE COASTAL FLOODING CAN BE EXPECTED WITH THE HIGH TIDE CYCLE BEGINNING LATE TUESDAY MORNING. THE NEXT HIGH TIDE CYCLE TUESDAY NIGHT WILL LIKELY SEE THE MODERATE COASTAL FLOODING BECOMING MORE WIDESPREAD. ALL OF THIS WILL LIKELY CAUSE SOME SIGNIFICANT IMPACT ON TRAVEL ACROSS THE REGION...ESPECIALLY INLAND. ALL SHOULD KEEP ABREAST OF THE LATEST FORECAST AND STATEMENT REGARDING THIS UPCOMING EVENT.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:38 AM EST | Winter Weather Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 38 hr |
| Jan 2, 4:35 PM EST | Winter Storm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 40 days |
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.